MAUDE Adverse Event Report: BALT USA PRESTIGE COIL SYSTEM

BALT USA PRESTIGE COIL SYSTEM
Model Number PRES0865HPKPL
Medical Device Problem Codes Stretched (1601); Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230900729 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "hi team, can you please replace the pres0865hpkpl to account.We had a coil break and stretch in a tortous splenic aneuyrsm.I will send pics of anatomy as well.Placed 3 coils prior to placing the 8x65 the coil.The coil was roughly 5cm into aneuyrsm doctor felt friction decided to pull back and resheath and coil broke and stretched.We spent 2.5 hours trying to retrieve coil was able to get all of filar out but had to leave a loose portion of coil in splenic.This is the 11th complaint of the year with this one account.I did 10-11 complaints in all of 2023, there seems to be on going issues with the prestige coils." update 07jun2024 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? - anatomy was tortuous at site for emobization, the coil broke at proximal end as it was being introduced.2.Can you confirm if there were any attempts made to detach the implant coil using the detachment controller? no attempts to detach were made it simply broke and unraveled." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 21jun2024 - additional information received from the issuer: "was the portion of the coil that was left behind left inside of the splenic aneurysm? per the picture i shared the distal 8-10cm.How did the physician attempt to retrieve the coil (snare, stent retriever, etc.)? he tried several times to snare the device.What is the patient's current condition? patient is ok".Incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230900729 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "hi team, can you please replace the pres0865hpkpl to account.We had a coil break and stretch in a tortous splenic aneurysm.I will send pics of anatomy as well.Placed 3 coils prior to placing the 8x65 the coil.The coil was roughly 5cm into aneurysm doctor felt friction decided to pull back and resheath and coil broke and stretched.We spent 2.5 hours trying to retrieve coil was able to get all of filar out but had to leave a loose portion of coil in splenic.This is the 11th complaint of the year with this one account.I did 10-11 complaints in all of 2023, there seems to be on going issues with the prestige coils." update 07jun2024 - additional information received from the issuer: "1.Did the procedure involve tortuous anatomy? anatomy was tortuous at site for embolization, the coil broke at proximal end as it was being introduced.2.Can you confirm if there were any attempts made to detach the implant coil using the detachment controller? no attempts to detach were made it simply broke and unraveled." incident report form submitted for this complaint indicates that no patient injury was sustained.Update 21jun2024: additional information received from the issuer: "was the portion of the coil that was left behind left inside of the splenic aneurysm? per the picture i shared the distal 8-10cm.How did the physician attempt to retrieve the coil (snare, stent retriever, etc.)? he tried several times to snare the device.What is the patient's current condition? patient is ok." incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
PRESTIGE COIL SYSTEM
Common Device Name
PRESTIGE
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19680700
Report Number3014162263-2024-00040
Device Sequence Number3239409
Product Code KRD
UDI-Device Identifier00810068567878
UDI-Public(01)00810068567878(11)230923(17)280923(10)F230900729
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPRES0865HPKPL
Device Lot NumberF230900729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer06/06/2024
Initial Report FDA Received Date07/05/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown